Alert archive / New Mexico / Fire Weather Watches in 2011

Fire Weather Watch 21, NWS El Paso, TX

April 6, 20117 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this fire weather watch at Apr 6, 2011, 2:29 PM MDT for 7 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Apr 8, 2011, 2:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 6, 2011, 2:29 PM MDT (20:29 UTC)
In effect from
Apr 8, 2011, 2:00 PM MDT
Expired
Apr 7, 2011, 9:28 PM MDT
In force
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2011-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2011-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4213 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

124 
WWUS84 KEPZ 062029
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
229 PM MDT WED APR 6 2011

...RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON AND EARLY
THIS EVENING EVENING FOR SOUTHWEST AND SOUTH CENTRAL NEW MEXICO
AND FAR WEST TEXAS DUE TO WINDS GREATER THAN 20 MPH AND RELATIVE
HUMIDITY 15 PERCENT OR LESS WITH AT LEAST HIGH FIRE DANGER RATINGS
EXPECTED...

FIRE WEATHER WATCHES ARE ALSO IN EFFECT THURSDAY AND FRIDAY AFTERNOONS
FOR THE SOUTH CENTRAL NEW MEXICO LOWLANDS AND FAR WEST TEXAS BELOW
6000 FEET...DUE TO WINDS GREATER THAN 20 MPH AND RELATIVE HUMIDITY
15 PERCENT OR LESS WITH HIGH OR GREATER FIRE DANGER RATINGS
EXPECTED....

.APPROACH OF A DEEP UPPER LEVEL TROUGH MOVING INTO THE PACIFIC
NORTHWEST...WILL CONTINUE TO CAUSE AN UPPER LEVEL LOW OFF THE
BAJA COAST TO MOVE NORTHEAST OVER OUR REGION LATER TODAY. THIS
WILL CONTINUE TO GENERATE SUSTAINED 20 FT SOUTHWEST WINDS 25 TO
30 MPH WITH GUSTS OVER 45 MPH THROUGH EARLY THIS EVENING. THURSDAY
AND FRIDAY...GRADUAL APPROACH OF THE DEEPER TROUGH WILL BRING MORE
WINDY CONDITIONS TO THE AREA...FAVORING MORE CRITICAL FIRE
CONDITIONS BOTH DAYS.


NMZ112-TXZ055-056-070200-
/O.NEW.KEPZ.FW.A.0021.110408T2000Z-110409T0200Z/
/O.CON.KEPZ.FW.W.0022.000000T0000Z-110407T0200Z/
/O.CON.KEPZ.FW.A.0020.110407T2000Z-110408T0200Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
229 PM MDT WED APR 6 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY
AFTERNOON THROUGH FRIDAY EVENING. A RED FLAG WARNING REMAINS IN
EFFECT UNTIL 8 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS
IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. 

* WINDS...FOR REMAINDER OF TODAY...SUSTAINED 20 FOOT WINDS 25 TO
  30 MPH WITH GUSTS 40 TO 50 MPH IN THE AFTERNOON. FOR THURSDAY
  AND FRIDAY...SUSTAINED 20 FOOT WINDS 20 TO 25 MPH WITH GUSTS TO
  35 MPH OR MORE.

* RELATIVE HUMIDITY...MINIMUM HUMIDITY 10 TO 15 PERCENT... HIGHEST
  VALUES WEST OF THE CONTINENTAL DIVIDE...AND LOWEST VALUES EAST
  OF THE RIO GRANDE EARLY THIS EVENING. HIGHER ELEVATIONS WILL
  LIKELY END UP WITH HIGHER HUMIDITY LEVELS THURSDAY AND FRIDAY...
  DEPENDING ON TRACK OF THE ATTENDANT COOLER AIR AND CLOUD COVER.

* TIMING...THROUGH 8 PM MDT FOR THE RED FLAG WARNING. THURSDAY AND
  FRIDAY FROM 2 PM TO 8 PM MDT FOR THE FIRE WEATHER WATCHES.

* ADDITIONAL THREATS...ISOLATED THUNDERSTORMS WITH DRY LIGHTNING 
  WILL BE POSSIBLE OVER PORTIONS OF THE NORTHERN TULAROSA BASIN 
  THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ110-111-113-070200-
/O.CON.KEPZ.FW.W.0022.000000T0000Z-110407T0200Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
CAPITAN AND SACRAMENTO MOUNTAINS-
229 PM MDT WED APR 6 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...


* RELATIVE HUMIDITY...MINIMUM HUMIDITY 10 TO 15 PERCENT... HIGHEST
  VALUES WEST OF THE CONTINENTAL DIVIDE...AND LOWEST VALUES EAST
  OF THE RIO GRANDE. 

* TIMING...THROUGH 8 PM MDT.

* ADDITIONAL THREATS...ISOLATED THUNDERSTORMS WITH DRY LIGHTNING 
  WILL BE POSSIBLE OVER HIGHER TERRAIN AREAS THIS AFTERNOON... 
  ESPECIALLY OVER THE GILA REGION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
TRIPOLI
4 follow-up statements
201 
WWUS84 KEPZ 070151
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
751 PM MDT WED APR 6 2011

...FIRE WEATHER WATCHES ARE IN EFFECT THURSDAY AND FRIDAY
AFTERNOONS FOR THE SOUTH CENTRAL NEW MEXICO LOWLANDS AND FAR WEST
TEXAS BELOW 6000 FEET...DUE TO WINDS GREATER THAN 20 MPH AND
RELATIVE HUMIDITY 15 PERCENT OR LESS WITH HIGH OR GREATER FIRE
DANGER RATINGS EXPECTED....

.APPROACH OF A DEEP UPPER LEVEL TROUGH MOVING INTO THE PACIFIC
NORTHWEST WILL CONTINUE TO DIG SOUTH AND INCREASE SOUTHWESTERLY
FLOW ACROSS THE REGION. BREEZY TO WINDY CONDITIONS ARE POSSIBLE
ACROSS THE EASTERN HALF OF THE DISTRICT WITH NEAR CRITICAL
CONDITIONS EXPECTED TO THE WEST BOTH THURSDAY AND FRIDAY.

NMZ112-TXZ055-056-071300-
/O.EXP.KEPZ.FW.W.0022.000000T0000Z-110407T0200Z/
/O.CON.KEPZ.FW.A.0020.110407T2000Z-110408T0200Z/
/O.CON.KEPZ.FW.A.0021.110408T2000Z-110409T0200Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
751 PM MDT WED APR 6 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
FRIDAY AFTERNOON THROUGH FRIDAY EVENING. 

* WINDS...THURSDAY AND FRIDAY...SUSTAINED 20 FOOT WINDS 20 TO 25
  MPH WITH GUSTS TO 35 MPH OR MORE.

* RELATIVE HUMIDITY...MINIMUM HUMIDITY 10 TO 15 PERCENT... HIGHEST
  VALUES WEST OF THE CONTINENTAL DIVIDE...AND LOWEST VALUES EAST
  OF THE RIO GRANDE. 

* TIMING...THURSDAY AND FRIDAY FROM 2 PM TO 8 PM MDT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ110-111-113-070300-
/O.EXP.KEPZ.FW.W.0022.000000T0000Z-110407T0200Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
CAPITAN AND SACRAMENTO MOUNTAINS-
751 PM MDT WED APR 6 2011

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. 



$$
855 
WWUS84 KEPZ 071246
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
646 AM MDT THU APR 7 2011

...RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE SOUTH
CENTRAL NEW MEXICO LOWLANDS AND FAR WEST TEXAS BELOW 6000
FEET...DUE TO WINDS GREATER THAN 20 MPH AND RELATIVE HUMIDITY 15
PERCENT OR LESS WITH HIGH OR GREATER FIRE DANGER RATINGS
EXPECTED....

...FIRE WEATHER WATCH IS IN EFFECT FRIDAY AFTERNOON FOR THE
SOUTHWEST AND SOUTH CENTRAL NEW MEXICO LOWLANDS AND FAR WEST 
TEXAS...DUE TO WINDS GREATER THAN 20 MPH AND RELATIVE HUMIDITY 15
PERCENT OR LESS WITH HIGH OR GREATER FIRE DANGER RATINGS
EXPECTED....

.APPROACH OF A DEEP UPPER LEVEL TROUGH MOVING INTO THE PACIFIC
NORTHWEST WILL CONTINUE TO DIG SOUTH AND INCREASE SOUTHWESTERLY
FLOW ACROSS THE REGION. DRY LOW LEVELS WILL COMBINE WITH BREEZY TO
WINDY CONDITIONS ACROSS THE EASTERN HALF OF THE DISTRICT WITH
NEAR CRITICAL CONDITIONS EXPECTED TO THE WEST THIS AFTERNOON. CRITICAL
CONDITIONS ARE EXPECTED ACROSS ALL AREAS ON FRIDAY.

NMZ112-TXZ055-056-072115-
/O.UPG.KEPZ.FW.A.0020.110407T2000Z-110408T0200Z/
/O.NEW.KEPZ.FW.W.0023.110407T2000Z-110408T0200Z/
/O.CON.KEPZ.FW.A.0021.110408T2000Z-110409T0200Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
646 AM MDT THU APR 7 2011

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
FRIDAY AFTERNOON THROUGH FRIDAY EVENING. 

* WINDS...THURSDAY AND FRIDAY...SUSTAINED 20 FOOT WINDS 20 TO 25 
  MPH WITH GUSTS TO 35 MPH OR MORE. 

* RELATIVE HUMIDITY...MINIMUM HUMIDITY 10 TO 15 PERCENT.

* TIMING...THURSDAY AND FRIDAY FROM 2 PM TO 8 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ111-072115-
/O.EXA.KEPZ.FW.A.0021.110408T2000Z-110409T0200Z/
SOUTHWEST DESERTS AND LOWLANDS-
646 AM MDT THU APR 7 2011

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY
AFTERNOON THROUGH FRIDAY EVENING. 

* WINDS...SUSTAINED 20 FOOT WINDS 20 TO 25 MPH WITH GUSTS TO 35
  MPH OR MORE.

* RELATIVE HUMIDITY...MINIMUM HUMIDITY 10 TO 15 PERCENT.

* TIMING...2 PM TO 8 PM MDT FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
JMG
979 
WWUS84 KEPZ 072007
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
207 PM MDT THU APR 7 2011

...RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE SOUTH
CENTRAL NEW MEXICO LOWLANDS AND FAR WEST TEXAS BELOW 6000 FEET...
DUE TO WINDS GREATER THAN 20 MPH AND RELATIVE HUMIDITY 15 PERCENT
OR LESS WITH HIGH OR GREATER FIRE DANGER RATINGS EXPECTED....

...FIRE WEATHER WATCH IS IN EFFECT FRIDAY AND SATURDAY AFTERNOON
FOR THE SOUTHWEST AND SOUTH CENTRAL NEW MEXICO LOWLANDS AND FAR
WEST TEXAS...DUE TO WINDS GREATER THAN 20 MPH AND RELATIVE
HUMIDITY 15 PERCENT OR LESS WITH HIGH OR GREATER FIRE DANGER
RATINGS EXPECTED....

...FIRE WEATHER WATCH IS IN EFFECT SATURDAY AFTERNOON FOR THE
SACRAMENTO MOUNTAINS BELOW 7000 FEET...DUE TO WINDS GREATER THAN 20
MPH AND RELATIVE HUMIDITY 15 PERCENT OR LESS WITH HIGH OR GREATER
FIRE DANGER RATINGS EXPECTED....

.A DEEP UPPER LEVEL LOW WILL BE DIVING DOWN THE WEST COAST FRIDAY
AND THEN ACROSS THE FOUR CORNERS REGION BY LATE SATURDAY. THIS
SYSTEM WILL INCREASE SOUTHWESTERLY FLOW ACROSS THE REGION. DRY LOW
LEVELS WILL COMBINE WITH BREEZY TO WINDY CONDITIONS ACROSS THE
EASTERN HALF OF THE DISTRICT WITH NEAR CRITICAL CONDITIONS
EXPECTED TO THE WEST THIS AFTERNOON. CRITICAL CONDITIONS ARE
POSSIBLE ACROSS ALL LOWLAND AREAS ON FRIDAY WITH THE BEST CHANCE
BEING WEST OF THE RIO GRANDE. EXTREMELY CRITICAL FIRE CONDITIONS
ARE LIKELY SATURDAY AS WINDS INCREASE TO 30 TO 40 MPH WITH HIGHER
GUSTS.

NMZ112-TXZ055-056-081330-
/O.NEW.KEPZ.FW.A.0022.110409T1800Z-110410T0300Z/
/O.CON.KEPZ.FW.W.0023.000000T0000Z-110408T0200Z/
/O.CON.KEPZ.FW.A.0021.110408T2000Z-110409T0200Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
207 PM MDT THU APR 7 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY
AFTERNOON THROUGH SATURDAY EVENING. A RED FLAG WARNING REMAINS IN
EFFECT UNTIL 8 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS
IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. 

* WINDS...THURSDAY AND FRIDAY...SUSTAINED 20 FOOT WINDS 20 TO 25
  MPH WITH GUSTS TO 35 MPH OR MORE. ON SATURDAY...20 FOOT WINDS OF
  30 TO 40 MPH WITH GUSTS TO 55 MPH ARE POSSIBLE.

* RELATIVE HUMIDITY...MINIMUM HUMIDITY 10 TO 15 PERCENT.

* TIMING...TODAY AND FRIDAY FROM 2 PM TO 8 PM MDT. ON SATURDAY
  FROM NOON TO 9 PM MDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ111-081330-
/O.NEW.KEPZ.FW.A.0022.110409T1800Z-110410T0300Z/
/O.CON.KEPZ.FW.A.0021.110408T2000Z-110409T0200Z/
SOUTHWEST DESERTS AND LOWLANDS-
207 PM MDT THU APR 7 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY
AFTERNOON THROUGH SATURDAY EVENING. A FIRE WEATHER WATCH REMAINS
IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. 

* WINDS...SUSTAINED 20 FOOT WINDS 20 TO 25 MPH WITH GUSTS TO 35
  MPH OR MORE ON FRIDAY. 20 FOOT WINDS OF 30 TO 40 MPH WITH GUSTS TO
  55 MPH ARE POSSIBLE SATURDAY. 

* RELATIVE HUMIDITY...MINIMUM HUMIDITY 10 TO 15 PERCENT.

* TIMING...2 PM TO 8 PM MDT FRIDAY AND NOON TO 9 PM MDT SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ113-081330-
/O.NEW.KEPZ.FW.A.0022.110409T1800Z-110410T0300Z/
CAPITAN AND SACRAMENTO MOUNTAINS-
207 PM MDT THU APR 7 2011

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY
AFTERNOON THROUGH SATURDAY EVENING. 

* LOCATION...

* WINDS...SUSTAINED 20 FOOT WINDS OF 35 TO 45 MPH OR HIGHER WITH
  GUSTS EXCEEDING 55 MPH.

* RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS...MAINLY
  BELOW 7000 FEET.

* TIMING...FROM NOON TO 9 PM MDT SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
914 
WWUS84 KEPZ 080328
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
928 PM MDT THU APR 7 2011

...RED FLAG WARNING IS IN EFFECT FRIDAY AFTERNOON FOR THE
LOWLANDS OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO BELOW 7000 FEET
DUE TO WINDS GREATER THAN 20 MPH AND RELATIVE HUMIDITY 15 PERCENT
OR LESS WITH HIGH OR GREATER FIRE DANGER RATINGS EXPECTED....

...FIRE WEATHER WATCH IS IN EFFECT SATURDAY AFTERNOON FOR THE
SOUTHWEST AND SOUTH CENTRAL NEW MEXICO LOWLANDS...THE SACRAMENTO
MOUNTAINS BELOW 7000 FEET...AND ALL OF FAR WEST TEXAS...DUE TO
WINDS GREATER THAN 20 MPH AND RELATIVE HUMIDITY 15 PERCENT OR
LESS WITH HIGH OR GREATER FIRE DANGER RATINGS EXPECTED...

.A DEEP UPPER LEVEL LOW WILL DIVE DOWN THE WEST COAST FRIDAY
AND THEN ACROSS THE FOUR CORNERS REGION BY LATE SATURDAY. THIS
SYSTEM WILL INCREASE SOUTHWESTERLY FLOW ACROSS THE AREA...WHILE 
LOWLAND AREAS WILL CONTINUE TO SEE VERY LOW HUMIDITY LEVELS. THE
COMBINATION OF WINDS AND LOW HUMIDITY WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS FRIDAY AFTERNOON...MAINLY ACROSS LOWLAND AREAS
WEST OF THE RIO GRANDE. THE HIGHER ELEVATIONS OF THE GILA REGION
WILL SEE HUMIDITY VALUES REMAIN AT OR ABOVE 15 PERCENT...MAINLY
ABOVE 7000 FEET ELEVATION.

WINDIER AND DRIER CONDITIONS ARE EXPECTED TO SPREAD ACROSS A WIDER
AREA SATURDAY AFTERNOON AS THE UPPER LEVEL LOW MOVES THROUGH THE
FOUR CORNERS REGION. EXTREMELY CRITICAL FIRE CONDITIONS ARE
LIKELY SATURDAY AS 20-FOOT WINDS INCREASE TO 30 TO 40 MPH WITH
HIGHER GUSTS.

TXZ055-056-081400-
/O.CAN.KEPZ.FW.A.0021.110408T2000Z-110409T0200Z/
/O.CON.KEPZ.FW.A.0022.110409T1800Z-110410T0300Z/
EL PASO-HUDSPETH-
928 PM MDT THU APR 7 2011


...FIRE WEATHER WATCH PREVIOUSLY IN EFFECT FOR FRIDAY AFTERNOON
HAS BEEN CANCELLED FOR FAR WEST TEXAS...

...FIRE WEATHER WATCH REMAINS IN EFFECT FOR SATURDAY AFTERNOON
AND EVENING FOR FAR WEST TEXAS...

WINDS FRIDAY AFTERNOON WILL FALL JUST SHORT OF RED FLAG CRITERIA
FOR MOST AREAS EAST OF THE RIO GRANDE. CAUTION IS STILL URGED AS
WINDS OF 10 TO 15 MPH WILL DEVELOP LATE IN THE AFTERNOON...AND
CONDITIONS REMAIN EXTREMELY DRY ACROSS THE REGION.

THE FIRE WEATHER WATCH FOR SATURDAY AFTERNOON AND EVENING IS STILL
IN EFFECT. STRONGER WINDS ARE EXPECTED TO SPREAD EASTWARD ON
SATURDAY AS AN UPPER LEVEL LOW MOVES CLOSER TO THE AREA.

* WINDS...FOR SATURDAY...30 TO 40 MPH AT THE 20-FOOT LEVEL WITH
  GUSTS TO 55 MPH POSSIBLE.

* RELATIVE HUMIDITY...MINIMUM HUMIDITY 10 TO 15 PERCENT.

* TIMING...SATURDAY FROM NOON TO 9 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ111-112-081400-
/O.UPG.KEPZ.FW.A.0021.110408T2000Z-110409T0200Z/
/O.NEW.KEPZ.FW.W.0024.110408T2000Z-110409T0200Z/
/O.CON.KEPZ.FW.A.0022.110409T1800Z-110410T0300Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
928 PM MDT THU APR 7 2011

...RED FLAG WARNING IS NOW IN EFFECT FROM 2 PM TO 8 PM MDT
FRIDAY...

...FIRE WEATHER WATCH REMAINS IN EFFECT FOR SATURDAY AFTERNOON
AND EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM
MDT FRIDAY. IN ADDITION...A FIRE WEATHER WATCH REMAINS IN EFFECT
FOR SATURDAY AFTERNOON AND EVENING.

* WINDS...SUSTAINED 20 FOOT WINDS 20 TO 25 MPH WITH GUSTS TO 35 
  MPH OR MORE ON FRIDAY. 20 FOOT WINDS OF 30 TO 40 MPH WITH 
  GUSTS TO 55 MPH ARE POSSIBLE SATURDAY. 

* RELATIVE HUMIDITY...MINIMUM HUMIDITY 10 TO 15 PERCENT FOR BOTH
  DAYS.

* TIMING...2 PM TO 8 PM MDT FRIDAY AND NOON TO 9 PM MDT SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ110-081400-
/O.NEW.KEPZ.FW.W.0024.110408T2000Z-110409T0200Z/
SOUTHWEST MOUNTAINS-
928 PM MDT THU APR 7 2011

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM MDT FRIDAY FOR THE
GILA REGION BELOW 7000 FEET...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM
MDT FRIDAY.

* LOCATION...GILA REGION BELOW 7000 FEET.

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 TO 25 MPH WITH GUSTS
  AROUND 35 MPH.

* RELATIVE HUMIDITY...MINIMUM HUMIDITY OF 12 TO 15 PERCENT. HIGHER
  VALUES ABOVE 7000 FT ELEVATION.

* TIMING...FRIDAY FROM 2 PM TO 8 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NMZ113-081400-
/O.CON.KEPZ.FW.A.0022.110409T1800Z-110410T0300Z/
CAPITAN AND SACRAMENTO MOUNTAINS-
928 PM MDT THU APR 7 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. 

* LOCATION...SACRAMENTO MOUNTAINS AND LINCOLN FIRE WEATHER ZONE
  BELOW 7000 FEET ELEVATION.

* WINDS...SUSTAINED 20 FOOT WINDS OF 35 TO 45 MPH OR HIGHER WITH 
  GUSTS EXCEEDING 55 MPH. 

* RELATIVE HUMIDITY...EXPECT MINIMUM HUMIDITY OF 15 PERCENT OR
  LESS... MAINLY BELOW 7000 FEET.

* TIMING...FROM NOON TO 9 PM MDT SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

HARDIMAN

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this fire weather watch went out at Apr 6, 5:03 AM MDT, 9 hours 26 minutes earlier.

Area forecast discussion, Apr 6, 5:03 AM MDT, 9 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
503 AM MDT WED APR 6 2011

.SYNOPSIS...
AN APPROACHING UPPER LEVEL STORM SYSTEM WILL BRING
CLOUDS...SPRINKLES AND LOTS OF WIND TO THE AREA TODAY. WE WILL SEE
COOLER BUT BREEZY CONDITIONS ON THURSDAY. FRIDAY WILL BE WINDY AND
SATURDAY WILL BE VERY WINDY AS ANOTHER SYSTEM PASSES THROUGH THE
AREA. SUNDAY AND MONDAY WILL SEE CALMER AND COOLER CONDITIONS.

&&

.DISCUSSION...
WINDS ARE GOING TO BE A PROBLEM FOR AT LEAST THE NEXT FOUR DAYS.
FOR TODAY AN APPROACHING UPPER LEVEL TROUGH WILL BRING SOME CLOUDS
AND MAYBE A FEW ISOLATED SHOWERS. MOST OF US WILL STAY DRY AND I
IMAGINE THAT ANY RAIN THAT DOES FALL THIS AFTERNOON WILL HAVE
TROUBLE REACHING THE GROUND. NOW HAVING SAID THAT...TODAY'S
SITUATION DOES PRESENT SOME CHALLENGES. WITH THE DRY AIR MASS NEAR
THE SURFACE ANY RAIN/VIRGA THAT FALLS COULD QUICKLY EVAPORATE AND
CAUSE SOME OF THE STRONGER WINDS ALOFT TO VERY QUICKLY MOVE TO THE
GROUND. IN ADDITION TO THE RAIN/VIRGA ENHANCED WINDS WE WILL SEE
OUR SURFACE PRESSURE GRADIENT TIGHTEN UP. RIGHT NOW I'M
FORECASTING WINDS JUST A HAIR BELOW ADVISORY LEVELS. I WILL LET
THE DAY SHIFT LOOK OVER EVERYTHING ONE MORE TIME...BUT IT WOULD
NOT SURPRISE ME TO SEE US ISSUE A WIND ADVISORY LATER THIS MORNING
FOR THIS AFTERNOON. NEEDLESS TO SAY WITH THE EXTREMELY DRY AIR
MASS THAT IS ALREADY IN PLACE WE WILL EASILY SEE RED FLAG
CONDITIONS THIS AFTERNOON.

ON THURSDAY WE WILL SEE COOLER AIR SLIDE IN BEHIND THE DEPARTING
UPPER LEVEL TROUGH...BUT WE WILL AGAIN BE AT LEAST BREEZY IF NOT
WINDY IN THE AFTERNOON. BY FRIDAY MORE OF THE SAME AS A LEE SIDE
TROUGH STARTS TO DEVELOP TO OUR EAST WHICH WILL GIVE US ANOTHER
WINDY AFTERNOON. BY SATURDAY ANOTHER STRONG UPPER LEVEL TROUGH
WILL APPROACH THE AREA. THIS SECOND SYSTEM WILL BRING WITH IT SOME
PRETTY STOUT UPPER LEVEL WINDS AND IT WILL REALLY TIGHTEN UP OUR
SURFACE PRESSURE GRADIENTS SO WE CAN EXPECT ANOTHER VERY WINDY
DAY...LOOKS LIKE WE COULD CROSS OVER INTO THE ADVISORY LEVELS
AGAIN. SUNDAY WILL BE MUCH LIKE THURSDAY. WE WILL SEE NOTICEABLY
COOLER AIR FILTER INTO THE REGION...BUT WE WILL STILL SEE SOME
BREEZY WINDS. FOR THE FIRST PART OF NEXT WEEK WE WILL SEE A SLOW
WARMING TREND AND WHAT LOOKS LIKE CALMER WINDS...LET'S HOPE SO.

LOOKING AT TEMPERATURES...TODAY WILL BE PRETTY WARM WITH
TEMPERATURES RUNNING AROUND TEN DEGREES ABOVE NORMAL. AFTER THE
TROUGH PASSES THROUGH IT WILL HELP USHER IN SOME COOLER
TEMPERATURES...BUT OUR HIGHS ON THURSDAY AND FRIDAY WILL STILL BE
RUNNING ONE TO THREE DEGREES ABOVE NORMAL. FOR SATURDAY WITH SOME
EXTRA CLOUDS AND ANOTHER SYSTEM PUSHING COOLER AIR INTO THE AREA
WE WILL SEE NEAR NORMAL TEMPERATURES. ON SUNDAY MORE COOL AIR WILL
ARRIVE SO WE WILL ACTUALLY SEE TEMPERATURES RUNNING ALMOST TEN
DEGREES BELOW NORMAL. THE HIGHS FOR MONDAY AND TUESDAY WILL CREEP
BACK TO NEAR OR EVEN A LITTLE ABOVE NORMAL.

&&

.AVIATION...06/12Z-07/12Z
VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. TODAY'S STORY WILL
BE THE SURFACE WINDS (AGAIN). WE SEE SURFACE WINDS INCREASE BY THIS
AFTERNOON OUT OF THE WEST TO 20 TO 30 KNTS WITH HIGHER GUSTS
POSSIBLE. AT THE SAME TIME AN APPROACHING UPPER LEVEL SYSTEM WILL
BRING SOME CLOUDS AND SPRINKLES TO THE AREA. USUALLY SPRINKLES
WOULD NOT BE A CONCERN...BUT WITH THE DRY AIR MASS AT THE SURFACE
THE SPRINKLES/VIRGA COULD COME SOME ISOLATED VERY STRONG WINDS AT
THE SURFACE. BE CAREFUL IN AREAS WHERE VIRGA IS VISIBLE THERE WILL
CERTAINLY BE STRONG TURBULENCE AND PROBABLY SOME STRONG DOWN DRAFT
WINDS. THE STRONG SURFACE WINDS MAY PICK UP SOME DUST...BUT ANY
VISIBILITIES REDUCTIONS WILL BE LIMITED IN AREA AND TIME.

&&

.FIRE WEATHER...
DRY...DRY...DRY AND WIND...WIND...WIND. TODAY AN APPROACHING UPPER
LEVEL TROUGH WILL GIVE US ANOTHER WINDY DAY. THE WINDS COMBINED
WITH THE VERY DRY AIR MASS WILL GIVE US RED FLAG CONDITIONS THIS
AFTERNOON. WE WILL SEE COOLER AIR MOVE IN ON THURSDAY BUT WE WILL
AGAIN BE BREEZY TO WINDY SO WE WILL STILL PROBABLY EXCEED RED FLAG
CONDITIONS IN THE LOWLANDS. ON FRIDAY WE WILL BE WARMER WITH MORE
WINDS SO AGAIN WE WILL SEE RED FLAG CONDITIONS REGION WIDE. ON
SATURDAY A STRONG UPPER LEVEL STORM SYSTEM WILL APPROACH THE AREA
SO THIS WILL TAKE OUR WINDS UP ANOTHER NOTCH INTO THE VERY WINDY
CATEGORY...SO YOU GUESSED IT MORE RED FLAG CONDITIONS. ON SUNDAY
WE WILL BE NOTICEABLY COOLER...BUT STILL BREEZY. HOPEFULLY THE
INCREASED RH'S WILL KEEP US BELOW RED FLAG CONDITIONS. THE FIRST
PART OF NEXT WEEK LOOKS CALMER AND COOLER.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 87  61  79  56  80 /  10  10   0   0   0
SIERRA BLANCA TX        85  56  79  54  83 /   0  10   0   0   0
LAS CRUCES              85  54  78  50  79 /  10  10   0   0   0
ALAMOGORDO              83  55  76  51  77 /   0  10   0   0   0
CLOUDCROFT              65  41  56  35  59 /   0  20   0   0   0
TRUTH OR CONSEQUENCES   81  51  76  48  76 /  20  20   0   0   0
SILVER CITY             73  46  68  41  69 /  20  20   0   0   0
DEMING                  83  53  77  48  77 /  10  20   0   0   0
LORDSBURG               83  53  77  47  78 /  20  20   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
     NMZ110>113.

     FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR NMZ112.

TX...RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
     TXZ055-056.

     FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR TXZ055-056.

&&

BRICE
Hazardous weather outlook, Apr 6, 7:22 AM MDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
722 AM MDT WED APR 6 2011

NMZ022>025-030>032-TXZ055-056-071330-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
722 AM MDT WED APR 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS WILL RETURN TODAY...SO WE COULD SEE ISOLATED AREAS OF
BLOWING DUST AND CRITICAL FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE BREEZY TO WINDY AFTERNOON WILL CONTINUE THROUGH FRIDAY SO MORE
CRITICAL FIRE WEATHER CONDITIONS. ON SATURDAY AN APPROACHING UPPER
LEVEL STORM SYSTEM WILL BRING EVEN STRONG AND GUSTY WINDS. FOR
SUNDAY AND THE FIRST PART OF NEXT WEEK WE WILL SEE COOL AND CALMER
CONDITIONS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 11:41 AM MDTWind AdvisoryEPZ10 hr

Nearby

Fire Weather Watches in New Mexico, 2011Fire Weather Watches in Texas, 2011Every fire weather watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.